Skip to content

Full families of generalized interval exchange transformations

Research output: Contribution to journalArticle

  • Luca Marchese
  • Liviana Palmisano
Original languageEnglish
Pages (from-to)110-142
Number of pages33
JournalNonlinearity
Volume32
Issue number1
Early online date4 Dec 2018
DOIs
DateAccepted/In press - 10 Oct 2018
DateE-pub ahead of print - 4 Dec 2018
DatePublished (current) - 1 Jan 2019

Abstract

We consider generalized interval exchange transformations, or briefly GIETs, that is bijections of the interval which are piecewise increasing homeomorphisms with finitely many branches. When all continuous branches are translations, such maps are classical interval exchange transformations, or briefly IETs. The well-known Rauzy renormalization procedure extends to a given GIET and a Rauzy renormalization path is defined, provided that the map is infinitely renormalizable. We define full families of GIETs, that is optimal finite dimensional parameter families of GIETs such that any prescribed Rauzy renormalization path is realized by some map in the family. In particular, a GIET and a IET with the same Rauzy renormalization path are semi-conjugated. This extends a classical result of Poincaré relating circle homeomorphisms and irrational rotations.

    Research areas

  • Interval exchange transformations, Rauzy–Veech algorithm, Semi-conjugation

Documents

DOI

View research connections

Related faculties, schools or groups